Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Wart and Rash?
Mar 13, 2000

Doctor

Is the rash associated with HIV or the itchy red bump a sign of seroconversion?If one gets tested after the AVS symptoms and the test is negative what does that mean?

I had a risky exposure about a month back(condom was used).Got tested at 22 days and was negative.At that time I had lots of itching and flaky skin.Test was negative.Now I've noticed that I have developed a small wart under my armpit.Also there are some eruptions on thighs etc similar to something like whiteheads.Its like as if I can squeeze around it and the white thing may come.Is this wart or whitehead like eruption the HIV bump? Also at places I've noticed small brownish dots appear under the skin -- something like a small birthmark.Its nothing on the skin but more of a blood clot or something inside the skin.There are 4 -5 such birthmark like things -- some point sized,some 1mm in dia(maybe) on my abdomen,one behind my neck,one on each ear and one on my forearm.What could this be? is this the itchy red rash? Please help .I can't get any correct advice on the above features here.

Thanks a lot.

Please ,Please help me!I'm very nervous and depressed.

Response from Dr. Feinberg

None of your skin problems is typical of HIV seroconversion. They sound like seborrhea or exzema (itchy, flaking), folliculitis (whiteheads), and I'm-not-sure-what (brownish dots).

That said, being HIV- at 22 days post-exposure isn't insurance enough about your HIV status. You need to be retested at 2-3 months and again at 6 months to be certain of the result.


Previous
Could you please answer me Doctor? Question about a risk..
Next
ELISA VS. BLOOD TEST?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement